Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 17, 2022, 6:17 AM CDT for Wayne County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2022, 6:17 AM CDT (11:17 UTC)
- Expired
- Jun 17, 2022, 7:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 6:03 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2224 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:15 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 17, 2:15 AM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
215 AM CDT Fri Jun 17 2022
.SHORT TERM...(Today through Sunday night)
Issued at 215 AM CDT Fri Jun 17 2022
With all the models showing the convection in northern MO diving
southeastward and into/across our FA this morning, we're not going
to deviate too much from the inherited broad brush approach for
pops/areal coverage. We'll focus on the pre noon hours, when
moisture/instability/lift parameters are cumulatively maximized
for the activity to hit. This will result in pops from slight
chance in the southwest, to high chance to likely in the north. We
remain in a marginal risk not much different than 24 hours
ago...with wind/hail the hazards at 5%.
As the wave departs this afternoon, pops should wind down, and as
clouds disperse, the airmass again heats up. A heat advisory over
our southwest half of the region retains its need, with HI's
100-105 across the area, maybe pushing 110 in our 2 western-most
Ozark counties.
It takes another 12 hours or so to start to realize it, but the
weekend still features dew points diving into the 50s as the
consistently forecasted Omega pattern develops. Northeasterlies
that only slightly veer with time will fetch comfortably
cooler/drier air in for the ensuing 48-72 hours, resulting in a
welcomed return to highs in the 80s, and lows in the upper 50s and
lower 60s.
.LONG TERM...(Monday through Thursday)
Issued at 215 AM CDT Fri Jun 17 2022
The main focus in the period will be the return of above average
temps as a mid level ridge dominates across the central CONUS.
Deterministic models are in good agreement through Wednesday as
tranquil conditions will prevail with light southerly winds. Highs
on Monday will reach the mid 90s with lows near 70 degrees. RH
values will be low with dewpoints in the mid to upper 50s.
Tuesday/Wednesday will likely be the warmest days of the week as the
ESAT's show 850 mb temps maxed out well into the 90th percentile.
Between daily diurnal heating and sufficient soil moisture
evaporation, see no reason to adjust the NBM with high temps near
100 degrees. Lows once again will be warmer in the mid 70s. Winds
will also have more of a westerly component causing a slight
increase in moisture advection. Dewpoints by Wednesday look to
return to the mid 60s causing heat indices to rise near 105 degrees
once again. Will need to monitor the middle of the week for
excessive heat concerns.
Models begin to differ Wednesday night into Thursday as the big
question will be how quickly a trough arrives in the NW CONUS,
which will have implications on how much the aformentioned ridge
is able to flatten out. A slower trough on the west coast would
allow for another trough across the Great Lakes to have a bigger
influence, causing a frontal boundary to move towards the FA.
Regardless, the better forcing and deep layer moisture looks to
remain well north so confidence is low in pcpn chances at this
time. Made a few adjustments to the grids as the NBM seemed too
fast with a slight chance for pcpn across our northern areas
Wednesday night given the lack of forcing. Any showers or storms
are more likely to be diurnally driven during the day Thursday
with high temps running a few degrees cooler.
&&
.AVIATION...
Issued at 215 AM CDT Fri Jun 17 2022
A southeastward diving complex of storms is anticipated to hit
the FA around next issuance time, however, confidence in storms
reaching any TAF site is low. For now we have a VCTS for a few
hours this morning from MVN through EVV and OWB. It cannot be
ruled out farther southwest, but the chance is not high enough to
mention at this time. Winds will start out light from the
southwest and then will veer to west and eventually northwest by
late afternoon, excepting convective outflow perturbating the
winds temporarily.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 8 PM CDT this evening for ILZ088-089-092>094.
MO...Heat Advisory until 8 PM CDT this evening for MOZ086-087-100-
107>112-114.
IN...None.
KY...Heat Advisory until 8 PM CDT this evening for KYZ001>006-008-009.
&&Hazardous weather outlook, Jun 17, 6:04 AM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 604 AM CDT Fri Jun 17 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 604 AM CDT Fri Jun 17 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Severe thunderstorm watch number 381 is in effect for parts of southeast Missouri, southern Illinois, southwest Indiana, and northwest Kentucky until 11 AM CDT. The storms will contain a threat for damaging winds and hail. Refer to the Watch product for details. A Heat Advisory is in effect for parts of southeast Missouri, southwest Illinois, and far western Kentucky. Refer to the product for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday After a brief respite this weekend, dangerous heat returns with high temperatures in the triple digits forecast by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:55 PM CDT | Heat Advisory | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 2 more | 24 hr |
| Jun 17, 6:57 AM CDT | Special Weather Statement | PAH | McLean | 48 min |
| Jun 17, 7:45 AM CDT | Special Weather Statement | PAH | Caldwell, Crittenden, Henderson, Hopkins, Livingston, Lyon and 4 more | 45 min |
| Jun 17, 7:49 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Caldwell, Crittenden, Livingston, Lyon, McCracken and 1 more | 41 min |
| Jun 17, 7:52 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Union, Webster | 38 min |
| Jun 17, 8:06 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Muhlenberg | 54 min |
| Jun 17, 8:20 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 40 min |
| Jun 17, 8:23 AM CDT | Special Weather Statement | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 52 min |
| Jun 17, 8:28 AM CDT | Areal Flood Advisory | PAH | Ballard, Caldwell, Carlisle, Christian, Crittenden, Daviess and 11 more | 3 hr |
| Jun 17, 8:47 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd, Trigg | 58 min |
| Jun 17, 8:54 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 36 min |
| Jun 17, 9:11 AM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Lyon, Muhlenberg, Todd, Trigg | 2 hr |
| Jun 17, 6:10 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 35 min |
| Jun 17, 6:44 AM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Perry, Williamson | 46 min |
| Jun 17, 6:47 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wabash, White | 43 min |
| Jun 17, 6:50 AM CDT | Special Weather Statement | PAH | Jackson, Union | 55 min |
| Jun 17, 6:53 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 37 min |
| Jun 17, 7:04 AM CDT | Severe Thunderstorm Warning | PAH | Saline, Williamson | 56 min |
| Jun 17, 7:13 AM CDT | Special Weather Statement | PAH | Alexander, Pulaski, Union | 47 min |
| Jun 17, 7:21 AM CDT | Special Weather Statement | PAH | Gallatin, Hardin, Johnson, Massac, Pope | 54 min |
| Jun 17, 7:32 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Johnson, Massac, Pope | 43 min |
| Jun 17, 8:57 AM CDT | Special Weather Statement | PAH | New Madrid | 63 min |
| Jun 17, 9:00 AM CDT | Special Weather Statement | PAH | Ripley | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.